A common fungal infection that causes small, discoloured patches of skin.
Pityriasis versicolor is caused by an overgrowth of yeast on the skin. It most often affects teens and young adults. The condition isn’t contagious.
According to Dr George Anagil via Twitter, This is Tinea Versicolor also known as pityriasis Versicolor. It’s a fungal infection caused by a type of yeast infection called Malassezia.
If you have or you know someone who has this condition, show them this thread:
The fact is, this yeast is naturally present on the skin, but in certain conditions, such as warm and humid weather or a weakened immune system, it can overgrow and cause an infection and that’s what we mostly see as the discolored skin patches
I’ve outlined a few ways to help:
- Proper hygiene:
Keeping the skin clean and dry can help prevent the overgrowth of the yeast that causes tinea versicolor.
If you have the condition, avoid tight clothing that can trap moisture. You’d have to try keep the skin as clean and dry as possible.
- There are treatment options, topical or oral antifungal medications can be used to treat tinea versicolor.
The treatment may take several weeks and it is important to complete the full course of treatment to prevent recurrence.
Go to the hospital/pharmacy, they’ll help you.
- Avoiding triggers:
Some people may find that certain things, such as sweating, taking certain medications, or using certain soaps can trigger an outbreak of tinea versicolor.
Pay attention to your symptoms and try to identify any triggers.
It’s the first step to relief.
- Sun protection:
Tinea versicolor can cause discoloration of the skin, which can be made worse by sun exposure.
Often use a sunscreen with a sun protection factor (SPF) of at least 30 and to avoid prolonged sun exposure.
Tinea versicolor can recur and regular follow-up visits with your dermatologist may be necessary to prevent and treat reoccurrences.
6. Finally, be patient:
It may take time for the skin discoloration to go away even after the infection is
Be patient and don’t be discouraged if the discoloration persists for several weeks or months after treatment, it’ll eventually go.
End of thread, if you have any advice to give as well, feel free to tweet it in the comments. Let’s help one another. ✌🏽
Also this are other’s opinions on how to treat it
Source: Dr George Anagil
GIPHY App Key not set. Please check settings